Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 27, NWS Jackson, KY

May 28, 2009Elliott County, Morgan County, Kentucky

NWS Jackson, KY issued this tornado warning at May 28, 2009, 3:03 PM EDT for Elliott County, Morgan County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2009, 3:03 PM EDT (19:03 UTC)
Expired
May 28, 2009, 3:30 PM EDT
In force
27 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Elliott County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 43 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:21 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
513 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 281903
TORJKL
KYC063-175-281930-
/O.NEW.KJKL.TO.W.0027.090528T1903Z-090528T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
303 PM EDT THU MAY 28 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME SOUTH CENTRAL ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 330 PM EDT

* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DEHART...OR
  NEAR WEST LIBERTY...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST LIBERTY...
  DEHART...
  DINGUS...
  ELAMTON...
  ELKFORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3802 8311 3789 8308 3789 8335 3801 8335
TIME...MOT...LOC 1903Z 265DEG 15KT 3795 8331

$$

PELTON
2 follow-up statements
000 
WWUS53 KJKL 281919
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EDT THU MAY 28 2009

KYC063-175-281930-
/O.CON.KJKL.TO.W.0027.000000T0000Z-090528T1930Z/
ELLIOTT KY-MORGAN KY-
319 PM EDT THU MAY 28 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR CENTRAL
MORGAN AND EXTREME SOUTH CENTRAL ELLIOTT COUNTIES...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ELKFORK...OR 7
MILES NORTHEAST OF WEST LIBERTY...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JEPTHA
AND DINGUS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3789 8322 3801 8324 3802 8311 3789 8308
TIME...MOT...LOC 1919Z 265DEG 24KT 3797 8315

$$

PELTON
000 
WWUS53 KJKL 281929
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
329 PM EDT THU MAY 28 2009

KYC063-175-281938-
/O.EXP.KJKL.TO.W.0027.000000T0000Z-090528T1930Z/
ELLIOTT KY-MORGAN KY-
329 PM EDT THU MAY 28 2009

...THE TORNADO WARNING FOR CENTRAL MORGAN AND EXTREME SOUTH CENTRAL
ELLIOTT COUNTIES WILL EXPIRE AT 330 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES
A THREAT.

IN ADDITION...THE SEVERE THUNDERSTORM WARNING THAT HAD BEEN IN 
EFFECT FOR MORGAN AND ELLIOTT COUNTIES HAS ALSO BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3789 8322 3801 8324 3802 8311 3789 8308
TIME...MOT...LOC 1928Z 265DEG 24KT 4718 5127

$$

PELTON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at May 28, 9:50 AM EDT, 5 hours 13 minutes earlier.

Area forecast discussion, May 28, 9:50 AM EDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
950 AM EDT THU MAY 28 2009

.SHORT TERM.../THE REST OF TODAY/...UPDATED

13Z SFC ANALYSIS SHOWS SLOW MOVING LOW PRESSURE CENTERED OVER
MICHIGAN WITH A COLD FRONT STRETCHING SOUTHWEST FROM THIS NORTHWEST
OF KENTUCKY AND INTO SOUTHEAST MISSOURI. EAST KENTUCKY REMAINS IN THE
SYSTEM/S JUICY WARM SECTOR WITH DEWPOINTS RUNNING IN THE MIDDLE AND
UPPER 60S. TEMPERATURES ARE STARTING OUT QUITE WARM AS WELL WITH
UPPER 60S AND LOWER 70S THE NORM. MID AND HIGH LEVEL CLOUDS ARE
CROSSING THE REGION ASSOCIATED WITH A MINOR SHORTWAVE LIFTING INTO
SOUTHERN OHIO. ON RADAR...THE EARLIER CLUSTER OF SHOWERS AND
THUNDERSTORMS TO OUR NORTHWEST HAS FIZZLED ALONG WITH THE ISOLATED
ACTIVITY ACROSS OUR CWA. HOWEVER...THE CONVECTIVE PARAMETERS FOR
LATER TODAY WILL BE IMPRESSIVE WITH CAPES TO 2400 J/KG AND LIS DOWN
TO MINUS 6. A LACK OF SHEAR WILL LIMIT THE ORGANIZATION OF ANY STORMS
THAT DO DEVELOP. HOWEVER...CERTAINLY PULSE SEVERE AND MULTICELLULAR
CLUSTERS WILL BE POSSIBLE WITH GUSTY WINDS THE MAIN THREAT ALONG
WITH LARGE HAIL IF THE STORMS GET DEEP ENOUGH. IN ADDITION...ALTHOUGH
THE PWS HAVE COME DOWN FROM WHERE THEY WERE AT YESTERDAY...THERE
REMAINS A POTENTIAL FOR EXCESSIVE RAINS FROM ANY STORMS REPEATEDLY
PASSING OVER LOCATIONS THAT HAVE RECEIVED HEAVY RAIN IN THE PAST
COUPLE OF DAYS. THESE CONCERNS HAVE BEEN HIGHLIGHTED IN THE WEATHER
STORY AND THE HWO. WILL UPDATE THE GRIDS AND TEXT PRODUCTS TO FINE
TUNE THE SKY...POPS...TEMPS AND WX AS WELL AS TO REMOVE MORNING
WORDING FROM THE ZFP. UPDATES WILL BE ISSUED SHORTLY.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH FRIDAY/

THE MAIN FOCUS FOR THE SHORT TERM FORECAST WILL DEAL WITH TODAYS
CONVECTION AND FLASH FLOOD POTENTIAL. EAST KENTUCKY WILL BE FIRMLY IN
THE WARM SECTOR OF GREAT LAKES LOW PRESSURE/H5 TROUGH FOR ONE MORE
DAY BEFORE COOL FRONTAL PASSAGE TONIGHT. CURRENTLY...UPSTREAM
CONVECTION ASSOCIATED W/ COLD FRONT/H5 TROUGH IS MAKING SLOW PROGRESS
TOWARD THE CWA...HOWEVER IR CLOUD TOP TREND IS WARMING AND RETURNS
ARE NOT AS IMPRESSIVE. THIS BEING SAID...WILL GRADUALLY INCREASE POPS
FROM SOUTHWEST TO NORTHEAST AT THE START OF THE PERIOD THIS MORNING...
WITH WARM SECTOR DIURNAL CONVECTION KICKING OFF AROUND MID MORNING
ONCE AGAIN. HAVE GONE W/ SOLID LIKELY POPS FOR SHOWERS AND
THUNDERSTORMS THROUGHOUT THE DAY ON THURSDAY...WITH LOCALLY HEAVY
RAINFALL POSSIBLE. FORECAST SOUNDINGS SHOW PRECIPITABLE WATER VALUES
GENERALLY IN THE 1.25 - 1.50 INCH RANGE THROUGHOUT THE DAY WHICH
WOULD BE FAVORABLE FOR EFFICIENT RAINFALL PRODUCERS. HOWEVER...NOT AS
IMPRESSIVE AS IN PAST DAYS TO TO CLOSER PROXIMITY OF H5 TROUGH/DRIER
MID LEVEL AIR. THE END RESULT IS A LESS MOIST TOTAL COLUMN AND
PERHAPS NOT AS HEAVY RAINFALL RATES. WILL HOLD OFF ON ANY FLASH FLOOD
WATCH FOR NOW...HOWEVER WILL HIGHLIGHT POTENTIAL FOR FLASH FLOODING
IN HWO...ESPECIALLY FOR AREAS THAT HAVE BEEN HIT HARD OVER THE PAST
24 HOURS.

HAVE GONE W/ SLOWER 00Z NAM FOR FRONTAL PASSAGE TONIGHT AS THE
OVERALL TREND W/ THE SYSTEM HAS BEEN SLOWER. THIS PUTS FROPA AROUND 2
AM TO 6 AM ACROSS CWA. HAVE CHANCE POPS EXITING THE AREA WITH FROPA
AND CLEARING SKIES WITH SUBSIDENCE IN WAKE OF H5 TROUGH THEREAFTER.
AS FOR TEMPERATURES...ONLY MADE MINOR TWEAKS BASED ON LATEST GUIDANCE
TRENDS AS PREVIOUS FORECAST HAD THINGS WELL IN HAND. UPDATED ZFP/HWO
WILL BE OUT SHORTLY.

.LONG TERM.../FRIDAY NIGHT THROUGH THURSDAY/

ON FRIDAY NIGHT THE UPPER TROUGH WHICH HAD DOMINATED THE WEATHER
WILL BE SLIDING OFF TO THE EAST AND WILL LEAVE THE AREA UNDER A
REGIME OF NW FLOW ALOFT. THIS WILL ALLOW SOME SHORT WAVES TO MOVE
ACROSS THE AREA ON SATURDAY AND SUNDAY AND BRING SOME ISOLATED TO
SCATTERED SHOWERS...MAINLY IN THE AFTERNOON AND EVENING. BY
MONDAY...THE PATTERN TRANSITIONS TO A MORE ZONAL FLOW.  THE MODELS
ARE IN GOOD GENERAL AGREEMENT...AND HAVE LEANED MORE TOWARD THE
ECMWF WHEN THERE WAS A DISAGREEMENT.  THE CONFIDENCE PAST MONDAY IS
VERY LOW DUE TO THE MODEL DIFFERENCES THAT HAVE DEVELOPED. IT WILL
BE GENERALLY WARM AND MUGGY DURING THE EARLY PART OF THE WEEK...BUT
THE ACTUAL LOCATIONS OF THE FRONTS ARE A BIG QUESTION MARK AS THEY
MAY STAY NORTH OF THE AREA AND THAT WOULD MAKE US GENERALLY WARMER
AND DRIER THAN THE MOS AND SHOW A TENDENCY FOR MOSTLY AFTERNOON AND
EVENING THUNDERSTORM ACTIVITY. DID NOT MAKE TOO MANY CHANGES TO THE
EARLIER FORECAST DUE TO LOW CONFIDENCE IN THE MODELS. FOR
TEMPS...STAY CLOSE TO MOS.

&&

.AVIATION.../12Z TO 12Z/

A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUALLY WEAKENED AS
THEY MOVED INTO EASTERN KENTUCKY DURING THE DAWN AND PREDAWN HOURS.
IT IS VERY UNSTABLE TODAY...SO EXPECT POP UP SHOWERS AND THUNDERSTORM
TO CREATE MOSTLY MVFR CONDITIONS AND THEN DIPPING DOWN TO IFR AFTER
6 Z TONIGHT AS THE CIGS DIP DOWN AS THE COLD FRONT MOVES THROUGH THE
AREA.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SCHOETTMER/GREIF
LONG TERM....JJ
AVIATION...JJ
Hazardous weather outlook, May 28, 4:45 AM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
445 AM EDT THU MAY 28 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-291145-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
445 AM EDT THU MAY 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT WITH LOCALLY HEAVY
RAINFALL POSSIBLE AND A SLIGHT RISK FOR LARGE HAIL AND DAMAGING
WINDS. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE A THREAT WITH
THE THUNDERSTORMS. AREAS THAT HAVE RECEIVED HEAVY RAINFALL OVER THE
PAST 24 HOURS WILL HAVE THE POTENTIAL FOR FLASH FLOODING IN HEAVY
RAINFALL. AREAS MOST LIKELY TO SEE FLASH FLOODING TODAY AND TONIGHT
WILL BE IN AN AREA FROM FROM MANCHESTER TO HYDEN IN CLAY AND LESLIE
COUNTIES.

PATCHY FOG WILL ALSO BE POSSIBLE LATE TONIGHT WITH SOME LOCALIZED
AREAS OF LESS THAN A QUARTER MILE VISIBILITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY THROUGH SUNDAY AND AGAIN
ON TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF SEVERE HAIL OR
DAMAGING WINDS ALONG WITH RAINFALL AMOUNTS OVER ONE INCH TO THE
NATIONAL WEATHER SERVICE OFFICE IN JACKSON.

SCHOETTMER

In the hours before

Special weather statement, May 28, 1:20 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
120 PM EDT THU MAY 28 2009

KYZ050-051-059-060-281800-
BATH-MONTGOMERY-MENIFEE-POWELL-
120 PM EDT THU MAY 28 2009

...A STRONG THUNDERSTORM TO AFFECT BATH...MONTGOMERY...NORTHERN
MENIFEE AND NORTHWESTERN POWELL COUNTIES THROUGH 200 PM EDT THURSDAY
AFTERNOON...

AT 120 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
WESTBEND...MOVING EAST AT 20 MPH.

THIS STORM WILL BE NEAR WESTBEND AROUND 135 PM EDT...WALTERSVILLE
AROUND 140 PM EDT...LEVEE AROUND 145 PM EDT...MOUNT STERLING AROUND
150 PM EDT...AND CAMARGO AROUND 155 PM EDT.

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Special weather statement, May 28, 1:52 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
152 PM EDT THU MAY 28 2009

KYZ050-051-059-060-281830-
BATH-MONTGOMERY-MENIFEE-POWELL-
152 PM EDT THU MAY 28 2009

...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN BATH...SOUTHERN
MONTGOMERY...MENIFEE AND NORTHERN POWELL COUNTIES THROUGH 230 PM EDT
THURSDAY AFTERNOON...

AT 152 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BEAN...MOVING
EAST AT 25 MPH.

THIS STORM WILL BE NEAR BEAN AROUND 200 PM EDT...LUCKY STOP AROUND
205 PM EDT...MEANS AROUND 210 PM EDT...CORNWELL AROUND 215 PM
EDT...AND ROTHWELL AROUND 220 PM EDT.

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, May 28, 2:45 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
245 PM EDT THU MAY 28 2009

KYZ052-060-104-106-108-109-281915-
ROWAN-ELLIOTT-MENIFEE-MORGAN-MAGOFFIN-WOLFE-
245 PM EDT THU MAY 28 2009

...A STRONG THUNDERSTORM TO AFFECT EXTREME SOUTH CENTRAL ROWAN AND
SOUTHWESTERN ELLIOTT AND MORGAN AND NORTHEASTERN MENIFEE AND EXTREME
NORTH CENTRAL MAGOFFIN AND EXTREME NORTH CENTRAL WOLFE COUNTIES
THROUGH 315 PM EDT THURSDAY AFTERNOON...

AT 244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EBON...MOVING
EAST AT 30 MPH.

THIS STORM WILL BE NEAR ARNETT AROUND 250 PM EDT...TWENTYSIX AROUND
255 PM EDT...POMP AROUND 300 PM EDT...LICK BRANCH AROUND 305 PM
EDT...LENOX AND WEST LIBERTY AROUND 310 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

PELTON
Special weather statement, May 28, 2:55 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
255 PM EDT THU MAY 28 2009

KYZ119-120-281915-
MARTIN-PIKE-
255 PM EDT THU MAY 28 2009

...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN MARTIN AND
NORTH CENTRAL PIKE COUNTIES THROUGH 315 PM EDT THURSDAY AFTERNOON...

AT 253 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OPPY TO HARDY TO KIMPER...MOVING NORTHEAST AT 25 MPH.

THE STORMS WILL BE NEAR EAST CENTRAL PIKE COUNTY IN THE VICINITY OF
BELFRY AND SOUTH WILLIAMSON BY 255 PM EDT.
TUG FORK RIVER AND WEST VIRGINIA STATE LINE BY 300 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
AND ONE HALF INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

JP
Special weather statement, May 28, 2:55 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
255 PM EDT THU MAY 28 2009

KYZ120-281930-
PIKE-
255 PM EDT THU MAY 28 2009

...A STRONG THUNDERSTORM TO AFFECT EAST CENTRAL PIKE COUNTY THROUGH
330 PM EDT THURSDAY AFTERNOON...

AT 254 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COLEMAN...
MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR ARGO AROUND 305 PM EDT...WOODMAN AROUND 310
PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

RICHEY
Local storm report, May 28, 2:57 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
257 PM EDT THU MAY 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             DEHART                  37.96N 83.34W
05/28/2009  E1.00 INCH       MORGAN             KY   LAW ENFORCEMENT

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:00 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Powell, Rowan45 min
May 28, 2:04 PM EDTTornado WarningJKLMenifee26 min
May 28, 2:49 PM EDTSevere Thunderstorm WarningJKLElliott, Magoffin, Menifee, Morgan, Rowan41 min
May 28, 4:32 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox28 min
May 28, 4:39 PM EDTAreal Flood AdvisoryJKLBell, Clay, Knox, Leslie51 min
May 28, 5:08 PM EDTAreal Flood AdvisoryJKLMcCreary, Whitley52 min
May 28, 6:10 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie, Whitley65 min
May 28, 6:59 PM EDTSevere Thunderstorm WarningJKLClay19 min
May 28, 7:35 PM EDTSevere Thunderstorm WarningJKLWolfe25 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.